MAUDE Adverse Event Report: COOK INC CANTATA 2.5 SUPERSELECTIVE MICROCATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CANTATA 2.5 SUPERSELECTIVE MICROCATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that the cantata superselective microcatheter was intended for use in an unspecified indication.Customer reported that normal saline dripped out from the hub while the physicians was flushing the device.No further event or patient related information was provided.There are no reports of any adverse patient consequences.It is opined that the physician obtained an unspecified replacement device.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, drawing, instructions for use, quality control, specifications, dimensional verification, functional test, as well as visual inspection of the actual device was completed during this investigation.A document review was performed on the manufacturing documentation.The catheter assembly is constructed to meet or exceed the freedom of leakage requirements of iso 10555-1 at or above 300 psi.Each lot is supplied with a certificate of conformance from lake region medical with data from the coefficient of friction, leak test and pull test which includes bond strength for the hub to shaft bond at fracture and pass/fail results from catheter pressure testing.Each device is shipped with the instructions for use (ifu) which states the intended use, contraindications, warnings, and precautions for the cantata 2.5 and 2.8 microcatheters and duo microcatheters the investigation did not note any nonconformances.A complaint records search revealed this complaint to be the only one associated with the lot number.The returned device had no visible damage.During inspection of the device there was no visible damage to the catheter.A leak function test did in fact show that the catheter leaked from beneath the strain relief duplicating the failure mode.Without more information the root cause can not be determined.Measures have been previously initiated to address this issue.Appropriate personnel have been notified and will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
CANTATA 2.5 SUPERSELECTIVE MICROCATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6450185
Report Number1820334-2017-00592
Device Sequence Number19177024
Product Code KRA
UDI-Device Identifier10827002545301
UDI-Public(01)10827002545301(17)181112(10)6900910
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMCS-2.5-NT-110-15-HP
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/03/2017
Supplement Date Received by Manufacturer09/29/2017
Initial Report FDA Received Date03/31/2017
Supplement Report FDA Received Date10/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1